COLUMBUS, Ga. — Georgia’s Poison Control Center is working with hospitals to gather more information on whether or not additional cases of Percocet are connected to the overdoses reported earlier this week.
“What we’re seeing now is a combination of drugs we have no idea of what they are people buying tablets and mixtures and things off the streets now just for the chance of getting high without knowing what they’re taking.” Jack Rodgers Emergency Services, St.Francis Hospital
Overdoses have been reported in Macon, Centerville, Perry, Warner Robins, and Albany. The Georgia Department of Public Health says they could be in other areas as well.
Georgia’s law enforcement agencies are banding together to fight the sale of these drugs and save lives.
“This is a poison and it act’s very fast and our time line is very tight to get to these individuals and render them aid.” Sheriff David Davis, Bibb County
Local emergency workers say the fake drugs can be deadly because the ingredients keep changing.
“We don’t know what the drugs are what the combinations or consistency or concentrations are of those drugs and again some of those being very strong Opioids can be potentially life threatening.” Jack Rodgers Emergency Services, St.Francis Hospital
First res ponders say these drugs can render people unconscious or unresponsive.
Users may also have trouble breathing and may need to be placed on ventilators.
An overdose can also result in permanent physical and mental health.